MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2408-74
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-linear leads-mri.Brand name: avista? mri.Upn: m365sc2408740.Model: sc-2408-74.Serial: (b)(6).Lot: (b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported that one of two spinal cord stimulation (scs) leads displayed high impedances, and the patients pain area was spreading.Therefore, the patient underwent a procedure where two leads were replaced.There were no adverse events reported postoperatively.The devices were discarded by the medical facility.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-linear leads-mri.Brand name: avista? mri.Upn: m365sc240874.Model: sc-2408-74.Serial: (b)(6).Lot: (b)(6).Udi: (b)(4).Based on limited information, in the absence of the device return, the reported event of high impedances resulting in inadequate stimulation and associated pain spreading is unable to be established.A review of the manufacturing documentation for the leads revealed that no anomalies or deviations related to the event occurred during manufacturing.The leads were not returned for analysis; therefore, a physical analysis has not been conducted in our laboratory.A product labeling review identified that the devices were used per the instructions for use, ifu/product label.Additionally, system failure, can occur at any time due to random failure(s) of the components.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control.Undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure, all of which are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.The explanted leads were discarded by the medical facility, and a technical product analysis could not be carried out.Therefore, with the available information, the root cause of the reported clinical observations was unable to be determined.
 
Event or Problem Description

Brand Name
AVISTA? MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23411509
Report Number3006630150-2025-09677
Device Sequence Number9085021
Product Code LGW
UDI-Device Identifier08714729904823
UDI-Public(01)08714729904823(17)260619(10)7078727
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/19/2026
Device Model NumberSC-2408-74
Device Catalogue NumberSC-2408-74
Device Lot Number7078727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date05/28/2026
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale